Alert archive / Texas / Tornado Warnings in 2018
Tornado Warning 11, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 22, 2018, 7:14 PM CDT for Lipscomb County, Ochiltree County, Texas; Beaver County, Oklahoma. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2018, 7:14 PM CDT (00:14 UTC)
- Expired
- Jun 22, 2018, 7:44 PM CDT
- In force
- 30 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.75 in
Counties Beaver County, OK, Lipscomb County, TX, Ochiltree County, TX
The radar
The Dodge City radar (KDDC), 138 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 7:17 PM CDT | TORNADO | 3 Nw Balko, OK | |
| Jun 22, 7:45 PM CDT | TSTM WND GST 61 | 8 W Slapout, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 3:29 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 394 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1979 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.3
The text
As transmitted.
237
WFUS54 KAMA 230014
TORAMA
OKC007-TXC295-357-230100-
/O.NEW.KAMA.TO.W.0011.180623T0014Z-180623T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
714 PM CDT FRI JUN 22 2018
The National Weather Service in Amarillo has issued a
* Tornado Warning for...
Southern Beaver County in the Panhandle of Oklahoma...
Northwestern Lipscomb County in the Panhandle of Texas...
Northeastern Ochiltree County in the Panhandle of Texas...
* Until 800 PM CDT
* At 714 PM CDT, a confirmed tornado was located over Balko, or 16
miles southwest of Beaver, moving east at 65 mph.
HAZARD...Damaging tornado and golf ball size hail.
SOURCE...Public confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Elmwood, Balko and Slapout.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3648 10078 3668 10082 3680 10001 3651 10000
TIME...MOT...LOC 0014Z 267DEG 54KT 3661 10068
TORNADO...OBSERVED
HAIL...1.75IN
$$
DGW2 follow-up statements
584
WWUS54 KAMA 230032
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
732 PM CDT FRI JUN 22 2018
OKC007-TXC295-357-230100-
/O.CON.KAMA.TO.W.0011.000000T0000Z-180623T0100Z/
Beaver OK-Lipscomb TX-Ochiltree TX-
732 PM CDT FRI JUN 22 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHEASTERN BEAVER...NORTHWESTERN LIPSCOMB AND NORTHEASTERN
OCHILTREE COUNTIES...
At 731 PM CDT, a confirmed tornado was located 9 miles east of
Elmwood, or 16 miles southeast of Beaver, moving east at 60 mph.
HAZARD...Damaging tornado and golf ball size hail.
SOURCE...Public confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Elmwood and Slapout.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3649 10059 3670 10066 3680 10001 3651 10000
TIME...MOT...LOC 0031Z 267DEG 54KT 3662 10035
TORNADO...OBSERVED
HAIL...1.75IN
$$
DGW380
WWUS54 KAMA 230044
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
744 PM CDT FRI JUN 22 2018
OKC007-TXC295-357-230053-
/O.CAN.KAMA.TO.W.0011.000000T0000Z-180623T0100Z/
Beaver OK-Lipscomb TX-Ochiltree TX-
744 PM CDT FRI JUN 22 2018
...THE TORNADO WARNING FOR SOUTHEASTERN BEAVER...NORTHWESTERN
LIPSCOMB AND NORTHEASTERN OCHILTREE COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
the Panhandle of Oklahoma...and the Panhandle of Texas.
LAT...LON 3649 10059 3670 10066 3680 10001 3651 10000
TIME...MOT...LOC 0042Z 267DEG 54KT 3663 10011
$$
DGWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 22, 5:59 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 22, 5:59 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 559 PM CDT Fri Jun 22 2018 .AVIATION... 00Z TAF Cycle VFR conditions will prevail through 00Z Sunday, although thunderstorms are expected to impact the Dalhart, Amarillo and Guymon TAF sites between 00Z and 04Z Saturday with possible MVFR ceilings and visibilities. South to southeast winds 20 to 30 knots with gusts near 35 to 40 knots with shift to the north and northeast after 02Z to 04Z Saturday at the Guymon and Dalhart TAF sites and then at the Amarillo TAF site after 07Z to 09Z Saturday. North to northeast winds 5 to 15 knots at all three TAF sites after 10Z to 12Z Saturday. Schneider && .PREV DISCUSSION... /Issued 402 PM CDT Fri Jun 22 2018/ DISCUSSION... Upper trough tracking east out of the Rockies and across the Plains states this evening and tonight along with a cold front pushing south across the Panhandles tonight will allow for convection development through this evening and into the overnight hours tonight. Cold front will move south of the forecast area by Saturday morning or midday and is expected to become stationary well south of the Panhandles by Saturday afternoon. Surface ridge will build in behind the front Saturday across the forecast area allowing for not as warm conditions. Frontal boundary forecast to lift north and east as a warm front by Sunday afternoon as a closed upper low tracks east out of the northern and central Rockies and then into the central Plains states by Sunday evening. Convection expected to develop once again across mainly the northern and eastern Panhandles Sunday afternoon into Sunday night. Upper high to build in over the southwestern states by Monday night with northwesterly flow aloft re-establishing itself over the Panhandles. Shortwave trough to drop southeast out of the central Rockies Monday night with chances for convection likely again Monday night. Upper high to build in over the forecast area by the middle and end of next week. Schneider && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11
Hazardous weather outlook, Jun 22, 3:37 PM CDT, 3 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 337 PM CDT Fri Jun 22 2018 OKZ001>003-TXZ001>020-317-231100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 337 PM CDT Fri Jun 22 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms are expected through tonight. Some storms through tonight will likely become severe. The main threats will be hail up to two inches in diameter and gusts of 70 MPH or more. The potential for tornadoes will also exist this evening. Heavy rains may occur, possibly leading to localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be possible across parts of the Panhandles Sunday afternoon through Monday night. Some of the storms may become strong to marginally severe with large hail and strong winds as the main threats. .SPOTTER INFORMATION STATEMENT... Emergency Managers and spotter groups need to be ready for activation through this evening. Schneider
In the hours before
Special weather statement, Jun 22, 6:31 PM CDT, 43 minutes before
Special Weather Statement National Weather Service Amarillo TX 631 PM CDT FRI JUN 22 2018 TXZ002-007-230000- Sherman TX-Moore TX- 631 PM CDT FRI JUN 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHERMAN AND NORTHEASTERN MOORE COUNTIES UNTIL 700 PM CDT... At 631 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles north of Sunray, or 16 miles southeast of Stratford, moving east at 35 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Cactus and Sunray. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A severe thunderstorm watch remains in effect until 1000 PM CDT for the Panhandle of Texas. LAT...LON 3593 10201 3621 10198 3630 10165 3594 10170 TIME...MOT...LOC 2331Z 264DEG 31KT 3616 10187 Guerrero
Local storm report, Jun 22, 6:42 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
642 PM CDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL 9 NNW SUNRAY 36.14N 101.88W
06/22/2018 E1.00 INCH SHERMAN TX TRAINED SPOTTER
SPOTTER ALSO REPORTED VERY HEAVY RAIN.
&&
EVENT NUMBER AMA1800298
LELocal storm report, Jun 22, 6:56 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
656 PM CDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TSTM WND GST MORSE 36.06N 101.47W
06/22/2018 E60 MPH HANSFORD TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1800299
LESpecial weather statement, Jun 22, 6:58 PM CDT, 16 minutes before
Special Weather Statement National Weather Service Amarillo TX 658 PM CDT FRI JUN 22 2018 OKZ001-002-230030- Cimarron OK-Texas OK- 658 PM CDT FRI JUN 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TEXAS AND NORTHEASTERN CIMARRON COUNTIES UNTIL 730 PM CDT... At 658 PM CDT, Doppler radar was tracking a strong thunderstorm 6 miles east of Keyes, or 17 miles southwest of Elkhart, moving southeast at 60 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Eva and Sturgis. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && A severe thunderstorm watch remains in effect until 1000 PM CDT for the Panhandle of Oklahoma. LAT...LON 3656 10180 3671 10230 3699 10214 3699 10152 TIME...MOT...LOC 2358Z 297DEG 50KT 3684 10215 DGW
Local storm report, Jun 22, 7:00 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
700 PM CDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL 7 SE EVA 36.72N 101.81W
06/22/2018 E1.75 INCH TEXAS OK PUBLIC
&&
EVENT NUMBER AMA1800300
LELocal storm report, Jun 22, 7:02 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
702 PM CDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL 2 S ADAMS 36.72N 101.08W
06/22/2018 E1.75 INCH TEXAS OK PUBLIC
&&
CORRECTED LOCATION
EVENT NUMBER AMA1800300
LEThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:26 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree, Roberts | 45 min |
| Jun 22, 7:41 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 41 min |
| Jun 22, 7:48 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray | 57 min |
| Jun 22, 7:52 PM CDT | Special Weather Statement | AMA | Sherman | 38 min |
| Jun 22, 7:56 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Moore, Sherman | 64 min |
| Jun 22, 8:14 PM CDT | Special Weather Statement | AMA | Hemphill | 61 min |
| Jun 22, 8:31 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hansford, Hutchinson, Ochiltree, Roberts | 59 min |
| Jun 22, 8:41 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 53 min |
| Jun 22, 8:54 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 66 min |
| Jun 22, 9:01 PM CDT | Tornado Warning | AMA | Donley, Gray | 26 min |
| Jun 22, 9:19 PM CDT | Tornado Warning | AMA | Carson, Gray, Hutchinson, Roberts | 26 min |
| Jun 22, 9:33 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Donley, Gray, Hemphill, Roberts, Wheeler | 42 min |
| Jun 22, 9:36 PM CDT | Special Weather Statement | AMA | Collingsworth | 54 min |
| Jun 22, 9:54 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Hemphill, Wheeler | 66 min |
| Jun 22, 10:16 PM CDT | Tornado Warning | AMA | Wheeler | 29 min |
| Jun 22, 10:36 PM CDT | Special Weather Statement | AMA | Collingsworth | 24 min |
| Jun 22, 10:59 PM CDT | Special Weather Statement | AMA | Wheeler | 16 min |
| Jun 22, 7:07 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 53 min |
| Jun 22, 8:43 PM CDT | Special Weather Statement | AMA | Texas | 32 min |
| Jun 22, 10:22 PM CDT | Special Weather Statement | AMA | Beaver | 23 min |
| Jun 22, 10:45 PM CDT | Special Weather Statement | AMA | Beaver | 30 min |
| Jun 23, 12:04 AM CDT | Special Weather Statement | AMA | Beaver | 56 min |
| Jun 23, 1:13 AM CDT | Special Weather Statement | AMA | Beaver | 62 min |
| Jun 23, 2:01 AM CDT | Areal Flood Advisory | AMA | Beaver, Texas | 3 hr |
| Jun 23, 2:20 AM CDT | Special Weather Statement | AMA | Beaver | 25 min |
| Jun 23, 4:11 AM CDT | Special Weather Statement | AMA | Texas | 34 min |
| Jun 23, 4:24 AM CDT | Severe Thunderstorm Warning | AMA | Texas | 36 min |
| Jun 23, 4:55 AM CDT | Special Weather Statement | AMA | Beaver | 65 min |
| Jun 23, 5:18 AM CDT | Areal Flood Advisory | AMA | Beaver, Texas | 4 hr |
| Jun 23, 6:15 AM CDT | Special Weather Statement | AMA | Beaver | 45 min |
Nearby
Tornado Warnings in Texas, 2018Tornado Warnings in Oklahoma, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.